MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT; WIRE, GUIDE, CATHETER
Model Number 1001780
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery (rca).The bmw guide wire (gw) was used in the procedure with a non-abbott balloon dilatation catheter (bdc).However, during removal the bdc and the gw became stuck together; therefore, the gw and bdc were removed as a single unit.After removal, the transition weld 30 cm proximal to the gw tip appeared unusual.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported product quality problem was unable to be confirmed.The reported difficult to remove could not be tested as it was based on operational context.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.It was reported that a balloon dilatation catheter (bdc) encounter difficulty during removal over the wire and an unusual appearance was noted on the shaft.Analysis of the returned device noted no unusual appearance or damage to the wire at the specified location.The analysis noted bends and stretched coils on the distal tip.Bends on the tip would impact clearance with the bdc.It is possible that the wire sustained damage during use, resulting in the reported difficulty during removal.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20678523
Report Number2024168-2024-13421
Device Sequence Number8976958
Product Code DQX
UDI-Device Identifier08717648013836
UDI-Public(01)08717648013836(17)260430(10)4050671
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number1001780
Device Catalogue Number1001780
Device Lot Number4050671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EUPHORA NC BALLOON
Patient SexUnknown